Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 134, NWS Raleigh, NC

June 30, 2015Chatham County, Moore County, Randolph County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 30, 2015, 6:06 PM EDT for Chatham County, Moore County, Randolph County, North Carolina. It was in force for 39 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2015, 6:06 PM EDT (22:06 UTC)
Expired
Jun 30, 2015, 6:45 PM EDT
In force
39 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Chatham County, NC, Moore County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 80 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 6:13 PM EDTTSTM WND DMG3 Ese Coleridge, NCTREE DOWN NEAR JAMES CAVINESS ROAD AND JIM GILLAND ROAD
Jun 30, 6:13 PM EDTTSTM WND DMG4 Sse Coleridge, NCTREE DOWN NEAR SAM LEONARD ROAD AND PLEASANT GROVE CHURCH ROAD
Jun 30, 6:15 PM EDTTSTM WND DMG4 W Harpers Crossroads, NCTREE DOWN ON HIGHWAY 22/42 NEAR LOG CABIN ROAD. RELAYED BY COUNTY EMERGENCY MANAGER.
Jun 30, 6:28 PM EDTTSTM WND DMG5 E Hasty, NCTREE DOWN NEAR ALSTON BRIDGE ROAD AND RIVES CHAPEL CHURCH ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 3:34 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1604 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WUUS52 KRAH 302206
SVRRAH
NCC037-125-151-302245-
/O.NEW.KRAH.SV.W.0134.150630T2206Z-150630T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
606 PM EDT TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHEASTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 645 PM EDT

* AT 605 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
  WAS LOCATED 9 MILES SOUTHEAST OF NORTH CAROLINA ZOO...AND MOVING
  NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SILER CITY...NORTH CAROLINA ZOO...GOLDSTON...SEAGROVE...RAMSEUR...
  FRANKLINVILLE...STALEY...HARPERS CROSSROADS...HASTY AND COLERIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS... DEADLY LIGHTNING AND 
VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON 
THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS 
QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3566 7982 3584 7952 3584 7941 3558 7919
      3557 7920 3556 7920 3555 7922 3557 7922
      3557 7924 3555 7925 3554 7926 3554 7929
      3556 7929 3554 7932 3553 7932 3547 7975
TIME...MOT...LOC 2205Z 243DEG 22KT 3556 7961 

$$

30
1 follow-up statement
477 
WWUS52 KRAH 302226
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
626 PM EDT TUE JUN 30 2015

NCC037-125-151-302245-
/O.CON.KRAH.SV.W.0134.000000T0000Z-150630T2245Z/
CHATHAM NC-MOORE NC-RANDOLPH NC-
626 PM EDT TUE JUN 30 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR WESTERN CHATHAM...NORTHWESTERN MOORE AND SOUTHEASTERN RANDOLPH
COUNTIES...

AT 626 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED 7 MILES SOUTH OF SILER CITY...MOVING NORTHEAST
AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
SILER CITY...NORTH CAROLINA ZOO...GOLDSTON...SEAGROVE...RAMSEUR...
FRANKLINVILLE...STALEY...HARPERS CROSSROADS...HASTY AND COLERIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

&&

LAT...LON 3566 7982 3584 7952 3584 7941 3558 7919
      3557 7920 3556 7920 3555 7922 3557 7922
      3557 7924 3555 7925 3554 7926 3554 7929
      3556 7929 3554 7932 3553 7932 3547 7975
TIME...MOT...LOC 2226Z 243DEG 22KT 3562 7947 

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:04 PM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jun 30, 3:04 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
304 PM EDT TUE JUN 30 2015

.SYNOPSIS...AN INCREASINGLY ACTIVE CYCLONIC FLOW ALOFT WILL PREVAIL
OVER THE REGION THROUGH THE END OF THE WORK WEEK.

&&

.NEAR TERM /TODAY AND TONIGHT/...
AS OF 1039 AM TUESDAY...

MOSTLY CLEAR SKIES OVER THE CWA THIS MORNING ARE LEADING TO GREAT
CONDITIONS FOR SOLAR INSOLATION HELPING TEMPERATURES CLIMB THROUGH
THE 70S AND INTO THE LOWER 80S AS OF 14Z. STILL EXPECTING
TEMPERATURES TO TOP OFF IN THE LOWER 90S TODAY WHICH WILL LEAD TO
SOME INSTABILITY THIS AFTERNOON AND INTO THE EVENING. COUPLED WITH
AN EXITING UPPER LEVEL JET ACROSS THE MID ATLANTIC STATES THE
POTENTIAL FOR SEVERE WEATHER LATER THIS AFTERNOON/EVENING IS THERE.
THAT BEING SAID...MANY OF THE PARAMETERS AREN'T PARTICULARLY
ROBUST...THEREFORE IT REMAINS TO BE SEEN IF THEY WILL BE ABLE TO
SUSTAIN THE THREAT FOR SEVERE WEATHER DEEP INTO THE EVENING HOURS
WHEN HIGH RESOLUTION MODELS FORECAST THE SHORTWAVE TO CROSS OUR
AREA. THE STORM PREDICTION CENTER HAS THE WESTERN HALF OF THE CWA
UNDER A SLIGHT RISK FOR DAMAGING WINDS TODAY WITH MINIMAL THREAT FOR
HAIL OR ANY KIND OF TORNADIC ACTIVITY. PREVIOUS DISCUSSION FOLLOWS.
-ELLIS

SHORTWAVE ENERGY DIGGING SSE THROUGH IA/IL THIS MORNING WILL AMPLIFY
CYCLONIC FLOW ALOFT /TROUGHING/ OVER THE MID-ATLANTIC AND CAROLINAS
THIS AFT/EVE INTO TONIGHT. DPVA/HEIGHT FALLS ATTENDANT THE
AFOREMENTIONED SHORTWAVE ENERGY TRACKING INTO THE TN VALLEY WILL
BACK/STRENGTHEN LOW-LEVEL FLOW DOWNSTREAM OVER THE CAROLINAS THIS
AFTERNOON. ENSUING MOISTURE RECOVERY WILL AID IN MARGINAL TO LOW-END
MODERATE DESTABILIZATION ACROSS CENTRAL NC LATE THIS AFTERNOON. THE
LATEST MODEL GUIDANCE CONTINUES TO SUGGEST A DISCONNECT BETWEEN PEAK
HEATING AND THE BEST DPVA/HEIGHT FALLS ATTENDANT THE APPROACHING
SHORTWAVE...RESULTING IN CONTINUED UNCERTAINTY WITH REGARD TO
PRECIP CHANCES AND TIMING. WITH THE ABOVE IN MIND...EXPECT THE BEST
POTENTIAL FOR CONVECTION BETWEEN 21-06Z...OR 21-03Z TRIAD TO 00-06Z
TRIANGLE...WITH THE RELATIVE BEST CHANCE IN THE TRIAD/WESTERN
PIEDMONT WHERE MID-AFTERNOON CONVECTION DEVELOPING IN THE MOUNTAINS
IS APT TO PROPAGATE DOWNSTREAM INTO THE FOOTHILLS/NW PIEDMONT IN
ADVANCE OF THE APPROACHING WAVE...IN CLOSER VICINITY TO PEAK
HEATING. EXPECT HIGHS IN THE UPPER 80S TO LOWER 90S...LOWS IN THE
UPPER 60S TO LOWER 70S...WARMEST S/SE.

DEEP LAYER SHEAR AOA 30-35 KT AND 750-1500 J/KG MLCAPE WILL BE
SUPPORTIVE OF MULTICELLULAR ORGANIZATION THIS AFT/EVE...PERHAPS
BRIEF SUPERCELLULAR ORGANIZATION IN THE WESTERN PIEDMONT WHERE DEEP
LAYER FORCING WILL BE BETTER JUXTAPOSED (RELATIVELY SPEAKING) WITH
PEAK HEATING AND AN ISOLD POTENTIAL FOR DAMAGING WINDS WILL BE
PRESENT GIVEN UNSEASONABLY STRONG MID-LEVEL FLOW AOA 35 KT (MOMENTUM
TRANSPORT) AND STEEP LOW-LEVEL LAPSE RATES/MODERATE DCAPE (EVAP
COOLING). OVERALL SEVERE POTENTIAL WILL BE TEMPERED BY THE
AFOREMENTIONED DISCONNECT IN FORCING/PEAK HEATING...IN ADDITION TO
MARGINAL INSTABILITY AND WEAK MID-LEVEL LAPSE RATES...THOUGH
STEEPENING OF THE LATTER WILL BE POSSIBLE AFTER 00Z. -VINCENT

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
AS OF 115 AM TUESDAY...

AN UPPER LEVEL RIDGE CENTERED IN VICINITY OF THE 4-CORNERS REGION
THIS MORNING WILL GRADUALLY SHIFT WESTWARD INTO THE GREAT BASIN
WED/WED NIGHT...WITH NW FLOW ALOFT DEVELOPING OVER THE CENTRAL
PLAINS AND CENTRAL MS RIVER VALLEY. BROAD CYCLONIC FLOW ALOFT WILL
PERSIST OVER THE CAROLINAS/MID-ATLANTIC. CHANCES FOR CONVECTION IN
CENTRAL NC WILL LARGELY BE TIED TO THE TIMING/MAGNITUDE OF UPPER
LEVEL DISTURBANCES...UPSTREAM CONVECTION AND/OR MCV'S TRACKING
DOWNSTREAM FROM THE MIDWEST/MS RIVER VALLEY INTO THE
CAROLINAS...PRIMARILY WED EVE/NIGHT. SOME POTENTIAL FOR ISOLD
CONVECTION WILL EXIST IN ASSOC/W MESOSCALE FEATURES SUCH AS THE
SEABREEZE AND/OR PIEDMONT TROUGH DURING PEAK HEATING...THOUGH
GUIDANCE SUGGESTS DIURNAL DESTABILIZATION WILL BE LIMITED/MARGINAL.
GIVEN INHERENT UNCERTAINTY W/REGARD TO THE EVOLUTION OF UPSTREAM
CONVECTION  ALONG WITH ADDITIONAL UNCERTAINTY FROM POOR DIURNAL
TIMING/MARGINAL THERMODYNAMICS...CONFIDENCE IN CONVECTIVE CHANCES/
COVERAGE IS LOW. WILL INDICATE A LOW CHANCE (~30%) OF SHOWERS/STORMS
LATE WED AFT/EVE THROUGH WED NIGHT. HIGHS IN THE UPPER 80S TO LOWER
90S...LOWS UPPER 60S TO LOWER 70S. -VINCENT

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 300 PM TUESDAY...

THE GENERAL OVERALL PATTERN WILL BE DOMINATED BY GENERAL TROUGHINESS
IN THE UPPER LEVELS OVER THE EASTERN U.S. WITH A FEW SHORTWAVE
DISTURBANCES PROGRESSING THROUGH THE AREA. AT THE SURFACE...A WARM
FRONT WILL LIFT NORTH THROUGH NC THURSDAY NIGHT INTO FRIDAY. EXPECT
GENERAL LOW PRESSURE TO LINGER OVER THE SOUTHEAST U.S. AND HIGH
PRESSURE STUCK OVER THE EASTERN GREAT LAKES AND NEW ENGLAND
THEREAFTER. SMALL VARIATIONS IN THIS PATTERN WILL HAVE BIG IMPACTS
ON THE CHANCES...TIMING...AND LOCATION OF CONVECTION...THUS
CONFIDENCE IS NOT TERRIBLY HIGH IN THAT RESPECT. GENERALLY THOUGH...
EXPECT THE USUAL HIGHEST CHANCES IN THE AFT/EVE AND LOWEST
OVERNIGHT/EARLY MORNING. TEMPERATURE WISE: WITH THE EXCEPTION OF
FRIDAY (WHICH FOR NOW APPEARS TO BE THE COOLEST DAY)...HIGHS WILL
GENERALLY BE IN THE UPPER 80S TO LOW 90S THROUGH THE PERIOD...WITH
OVERNIGHT LOWS STEADY IN THE UPPER 60S TO LOW 70S TO SLIGHTLY
INCREASING EARLY NEXT WEEK.

&&

.AVIATION /18Z TUESDAY THROUGH MONDAY/...
AS OF 200 PM TUESDAY...

24 HOUR TAF PERIOD: VFR CONDITIONS PREVAILING ACROSS THE CWA THIS
AFTERNOON WITH STRATOCUMULUS STARTING TO ENCROACH FROM THE WEST AS A
SHORTWAVE APPROACHES FROM THE SOUTHWEST. WINDS WILL BE VARIABLE AT
TIMES THIS AFTERNOON BUT GENERALLY 5-10 KTS AND WITH A SOUTHWESTERLY
COMPONENT. SOME WIND GUSTS OF AROUND 15-20 KTS WILL CONTINUE THROUGH
SUNSET BEFORE DISSIPATING. A LINE OF CONVECTION MOVING INTO UPSTATE
SOUTH CAROLINA WILL CONTINUE TO DEVELOP TO THE NORTHEAST AND TRACK
ACROSS THE AREA THIS EVENING. WHILE THERE IS GREAT UNCERTAINTY
WHETHER OR NOT STRONGER STORMS WILL AFFECT THE TRIAD AIRPORTS TIMING
FOR AT LEAST SOME SHOWERS IN THIS AREA WILL BE BETWEEN 21Z AND 00Z.
A RAGGED LINE OF STORMS COULD PROGRESS EASTWARD THROUGH THE EVENING
AFFECTING KRDU AND KFAY AROUND 00Z AND PROGRESSING EASTWARD OUT OF
THE CWA BY 5Z AT THE LATEST. SOME SEVERE STORMS ARE POSSIBLE IN THIS
LINE WITH DAMAGING WINDS THE MOST LIKELY THREAT. AFTER STORMS EXIT
TO THE EAST...EXPECT SOME GENERAL CLEARING WITH SOME FOG/LOW STRATUS
POSSIBLE...ESPECIALLY AT THE EASTERN 3 TERMINALS. THIS WILL
DISSIPATE AT OR SHORTLY AFTER SUNRISE AND CONDITIONS WILL RETURN TO
VFR. WE CAN EXPECT MOSTLY CLEAR SKIES AND SOUTHWESTERLY WINDS
THROUGH THE END OF THE TAF PERIOD.

LONG TERM: CENTRAL NC IS SETTING UP TO BE IN A FAIRLY ACTIVE AND
UNSETTLED PATTERN FOR THE NEXT SEVERAL DAYS WITH PERIODS OF ADVERSE
CONDITIONS POSSIBLE THROUGH EARLY NEXT WEEK.

&&

..RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...ELLIS/VINCENT
SHORT TERM...VINCENT
LONG TERM...RAH
AVIATION...ELLIS
Hazardous weather outlook, Jun 30, 3:46 PM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
346 PM EDT TUE JUN 30 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-012000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
346 PM EDT TUE JUN 30 2015

...SEVERE THUNDERSTORM WATCH 378 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING...

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jun 30, 5:22 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT TUE JUN 30 2015

NCZ021-022-038-302215-
GUILFORD NC-DAVIDSON NC-FORSYTH NC-
522 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF GUILFORD...
NORTHEASTERN DAVIDSON AND SOUTHEASTERN FORSYTH COUNTIES UNTIL 615 PM
EDT...

AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THOMASVILLE...OR NEAR HIGH POINT...MOVING
NORTHEAST AT 35 MPH.

HALF INCH HAIL... WIND GUSTS UP TO 50 MPH... HEAVY RAIN AND
DEADLY CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...THOMASVILLE...MCLEANSVILLE...SUMMERFIELD...
PLEASANT GARDEN...JAMESTOWN...LAKE TOWNSEND MARINA...LAKE BRANDT AND
LAKE TOWNSEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3625 7981 3625 7972 3599 7957 3591 7984
      3592 8004 3585 8005 3584 8009 3601 8019
TIME...MOT...LOC 2121Z 241DEG 29KT 3596 8008

77
Special weather statement, Jun 30, 5:27 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
527 PM EDT TUE JUN 30 2015

NCZ011-302215-
HALIFAX NC-
527 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN HALIFAX
COUNTY UNTIL 615 PM EDT...

AT 527 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SCOTLAND NECK...OR 13 MILES SOUTH OF
HALIFAX...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SCOTLAND NECK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3609 7731 3604 7737 3603 7747 3604 7753
      3606 7754 3607 7753 3609 7753 3611 7761
      3621 7764 3626 7740 3624 7738 3621 7738
      3619 7735 3619 7733 3617 7731 3617 7729
      3616 7727 3612 7724 3612 7725 3610 7723
TIME...MOT...LOC 2127Z 258DEG 24KT 3613 7753

30
Local storm report, Jun 30, 5:56 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     TSTM WND DMG     WADESBORO               34.97N  80.07W
06/30/2015                   ANSON              NC   911 CALL CENTER

            MULTIPLE TREES DOWN ACROSS THE COUNTY

&&

EVENT NUMBER RAH1500825

KRD
Special weather statement, Jun 30, 5:56 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT TUE JUN 30 2015

NCZ039-040-302245-
RANDOLPH NC-CHATHAM NC-
556 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
RANDOLPH AND WESTERN CHATHAM COUNTIES UNTIL 645 PM EDT...

AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SEAGROVE...OR NEAR NORTH CAROLINA ZOO...
MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SILER CITY...SEAGROVE...RAMSEUR...HASTY AND COLERIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3585 7944 3584 7943 3561 7930 3551 7971
      3551 7977 3561 7986
TIME...MOT...LOC 2155Z 246DEG 17KT 3556 7974

77
Local storm report, Jun 30, 5:57 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
557 PM EDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     PIEDMONT TRIAD APT      36.10N  79.94W
06/30/2015  M60 MPH          GUILFORD           NC   ASOS

&&

EVENT NUMBER RAH1500826

KRD
Special weather statement, Jun 30, 5:58 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
558 PM EDT TUE JUN 30 2015

NCZ026-027-302245-
NASH NC-FRANKLIN NC-
558 PM EDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NASH AND CENTRAL
FRANKLIN COUNTIES UNTIL 645 PM EDT...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUNN...OR 11 MILES SOUTHEAST OF LOUISBURG...
MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...DORTCHES...BUNN...RED OAK...SPRING HOPE...
CASTALIA...AVENTON AND BATTLEBORO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3618 7792 3617 7792 3616 7790 3614 7789
      3615 7786 3614 7781 3615 7781 3614 7779
      3606 7774 3601 7777 3597 7779 3584 7823
      3600 7832 3619 7796 3619 7794
TIME...MOT...LOC 2157Z 243DEG 22KT 3596 7819

30

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:58 PM EDTSpecial Weather StatementRAHNash47 min
Jun 30, 4:38 PM EDTSpecial Weather StatementRAHDavidson37 min
Jun 30, 5:16 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Moore, Richmond59 min
Jun 30, 5:22 PM EDTSpecial Weather StatementRAHGuilford53 min
Jun 30, 5:27 PM EDTSpecial Weather StatementRAHHalifax48 min
Jun 30, 5:31 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Moore, Richmond44 min
Jun 30, 5:47 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford58 min
Jun 30, 5:56 PM EDTSpecial Weather StatementRAHRandolph49 min
Jun 30, 5:58 PM EDTSpecial Weather StatementRAHNash47 min
Jun 30, 6:07 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Montgomery, Moore and 2 more68 min
Jun 30, 6:33 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange57 min
Jun 30, 6:46 PM EDTSpecial Weather StatementRAHHalifax, Nash, Warren59 min
Jun 30, 6:49 PM EDTSevere Thunderstorm WarningRAHPerson56 min
Jun 30, 7:02 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Wake58 min
Jun 30, 7:12 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Johnston, Sampson63 min
Jun 30, 7:17 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash58 min
Jun 30, 7:49 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren56 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.